March 2000

Minocycline-Induced Hyperpigmentation of the Tongue

Author Affiliations

Copyright 2000 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2000

Arch Dermatol. 2000;136(3):427-428. doi:

Minocycline hydrochloride is an important and effective treatment for acne vulgaris. While relatively few adverse effects have been documented, minocycline has been associated with cutaneous and mucosal hyperpigmentation in addition to hyperpigmentation of the teeth, sclera, bone, heart, and thyroid.1 We report a case of a woman who, while taking minocycline, developed discreet hyperpigmentation of the tongue. Only 2 cases of lingual hyperpigmentation associated with minocycline therapy have been reported.2 Herein, we describe a case of minocycline-induced hyperpigmentation of the tongue with resolution following the discontinuation of therapy.

First Page Preview View Large
First page PDF preview
First page PDF preview